Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 252, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 12, 2024, 11:49 AM CDT for Butler County, Wayne County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2024, 11:49 AM CDT (16:49 UTC)
- Expired
- Jul 12, 2024, 12:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 142 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WUUS53 KPAH 121649
SVRPAH
MOC023-223-121730-
/O.NEW.KPAH.SV.W.0252.240712T1649Z-240712T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1149 AM CDT Fri Jul 12 2024
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in southeastern Missouri...
North central Butler County in southeastern Missouri...
* Until 1230 PM CDT.
* At 1149 AM CDT, a severe thunderstorm was located near Lake
Wappapello State Park, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Wappapello State Park, Shook, and Wappapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3694 9047 3703 9044 3706 9020 3689 9028
TIME...MOT...LOC 1649Z 281DEG 8KT 3698 9041
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DRS2 follow-up statements
242 WWUS53 KPAH 121705 SVSPAH Severe Weather Statement National Weather Service Paducah KY 1205 PM CDT Fri Jul 12 2024 MOC023-223-121730- /O.CON.KPAH.SV.W.0252.000000T0000Z-240712T1730Z/ Wayne MO-Butler MO- 1205 PM CDT Fri Jul 12 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR SOUTHEASTERN WAYNE AND NORTH CENTRAL BUTLER COUNTIES... At 1204 PM CDT, a severe thunderstorm was located over Lake Wappapello State Park, moving east at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Lake Wappapello State Park and Wappapello. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3695 9043 3701 9040 3701 9023 3689 9028 TIME...MOT...LOC 1704Z 284DEG 8KT 3696 9036 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ DRS
106 WWUS53 KPAH 121720 SVSPAH Severe Weather Statement National Weather Service Paducah KY 1220 PM CDT Fri Jul 12 2024 MOC023-223-121730- /O.EXP.KPAH.SV.W.0252.000000T0000Z-240712T1730Z/ Wayne MO-Butler MO- 1220 PM CDT Fri Jul 12 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND NORTH CENTRAL BUTLER COUNTIES WILL EXPIRE AT 1230 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. && LAT...LON 3695 9043 3701 9040 3701 9023 3689 9028 TIME...MOT...LOC 1720Z 281DEG 8KT 3696 9033 $$ DRS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:31 AM CDT, 5 hours 18 minutes earlier. Its key messages:
- Isolated to scattered showers and storms possible today.
- Above normal temperatures are expected this weekend and early next week with heat indices around 100 degrees, and possibly around 105 degrees Monday and Tuesday.
- Chances of showers and storms return by the middle of next week.
Area forecast discussion, Jul 12, 6:31 AM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Paducah KY 631 AM CDT Fri Jul 12 2024 .KEY MESSAGES... - Isolated to scattered showers and storms possible today. - Above normal temperatures are expected this weekend and early next week with heat indices around 100 degrees, and possibly around 105 degrees Monday and Tuesday. - Chances of showers and storms return by the middle of next week. && .DISCUSSION... Issued at 314 AM CDT Fri Jul 12 2024 WV imagery this morning shows mid/upper lvl troughing extending across the Great Lakes and Midwest. A disturbance was seen moving into Missouri resulting in a line of storms. Isolated storms are still ongoing at the current hours across southern Illinois likely the result of modest moisture advection. An additional isolated storm or two is possible early this morning. The aformentioned upper lvl wave is forecast to continue moving east today which will bring additional isolated to scattered storms. Weak forcing on Saturday should result in mostly dry conditions, with any precipitation confined to areas north of I-64. Temperatures today will be similar to yesterday with highs in the upper 80s to near 90, but increase into the lower 90's on Saturday. Upper lvl troughing breaks down Sunday with broad ridging extending from the desert southwest to across the southeast. Increasing southerly flow develops resulting in increasing temperatures through Tuesday with highs in the mid 90's. Increasing dewpoints during this time will favor heat indices near 105 degrees. By midweek we see amplification aloft as a potent trough swings through the Great Lakes and northeast. This will push a cold front through the region resulting in increasing chances of showers and storms. Drier and cooler weather arrives behind the front Thursday into Friday. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 629 AM CDT Fri Jul 12 2024 Isolated to scattered showers and storms are possible this afternoon. Only mention at this point is at CGI and MVN. Skies will be mostly clear today and tonight. Winds will be generally light. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...AD AVIATION...AD
Hazardous weather outlook, Jul 12, 3:13 AM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 313 AM CDT Fri Jul 12 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-130815- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 313 AM CDT Fri Jul 12 2024 /413 AM EDT Fri Jul 12 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered storms are possible today, mainly in the afternoon and evening hours. Brief heavy downpours and lightning will be the main hazards, although gusty winds cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor to moderate river flooding is forecast to continue at points on the Mississippi River. Triple digit heat indices will be possible throughout the region Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 12, 9:47 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
947 AM CDT Fri Jul 12 2024
MOZ107-121530-
Carter MO-
947 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CARTER COUNTY
THROUGH 1030 AM CDT...
At 946 AM CDT, Doppler radar was tracking a strong thunderstorm near
Garwood, or near Van Buren, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Carter
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3705 9073 3700 9073 3700 9071 3697 9072
3697 9070 3696 9070 3695 9094 3704 9096
TIME...MOT...LOC 1446Z 245DEG 13KT 3702 9089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DRSSpecial weather statement, Jul 12, 11:34 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
1134 AM CDT Fri Jul 12 2024
ILZ080-121715-
Perry IL-
1134 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERRY COUNTY
THROUGH 1215 PM CDT...
At 1134 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckneyville, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pinckneyville and Tamaroa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3813 8944 3821 8943 3821 8915 3802 8915
TIME...MOT...LOC 1634Z 279DEG 13KT 3817 8935
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DRSSpecial weather statement, Jul 12, 11:45 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
1145 AM CDT Fri Jul 12 2024
MOZ100-109-121730-
Butler MO-Wayne MO-
1145 AM CDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WAYNE AND NORTH
CENTRAL BUTLER COUNTIES THROUGH 1230 PM CDT...
At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Wappapello State Park, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Wappapello State Park, Shook, and Wappapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3695 9049 3704 9047 3706 9020 3692 9025
3692 9026 3691 9026 3691 9025 3685 9027
TIME...MOT...LOC 1644Z 279DEG 13KT 3698 9041
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:47 AM CDT | Special Weather Statement | PAH | Carter | 43 min |
| Jul 12, 11:45 AM CDT | Special Weather Statement | PAH | Wayne | 45 min |
| Jul 12, 12:45 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 45 min |
| Jul 12, 1:28 PM CDT | Flash Flood Warning | PAH | Butler, Ripley, Stoddard | 92 min |
| Jul 12, 1:39 PM CDT | Special Weather Statement | PAH | Butler | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.